Toxic keratopathy associated with abuse of low-dose anesthetic: A case report

Hsiao Ting Chen, Ko Hua Chen, Wen-Ming Hsu

研究成果: 雜誌貢獻文章同行評審

36 引文 斯高帕斯(Scopus)

摘要

Objective: To describe the clinical course and treatment of toxic keratopathy associated with abuse of topical anesthetic at a very low concentration, 0.05%. Method: Case report. Result: A 47-year-old female systemic lupus erythematosus (SLE) patient with blurred vision and irritated right eye was referred to the ophthalmology department of our hospital. Under slit-lamp microscope, a 5.5 × 4.5 mm central corneal epithelial defect with underlying infiltrative and opaque stroma was noted in her right eye. Two weeks before, a corneal ulcer was diagnosed, and oxybuprocaine 0.05% (Lacrimin®, Santen, Osaka, Japan) eye drops were prescribed 4 times daily but used every 5 to 10 minutes because the right eye was severely irritated. She was admitted immediately under the impression of toxic corneal ulcer. Preservative-free lubricants and prophylactic topical antibiotics 4 times daily were applied. Therapeutic soft contact lens was started after no infective agents were detected. Two weeks later, the stromal infiltration subsided, and the corneal epithelium was slowly healing, but superficial punctate epithelial defects at the lesion site persisted for another 6 months. The vision of her right eye improved from finger-counting at a 30-cm distance to 20/1200 with correction. Conclusion: Toxic keratopathy may result from abuse of topically administered anesthetics even at a very low concentration, 0.05%. Because this SLE patient has tear problems, we suggest that topical anesthetics must be used very cautiously and never prescribed to patients with dry eyes where the integrity of ocular surface is altered.

原文英語
頁(從 - 到)527-529
頁數3
期刊Cornea
23
發行號5
DOIs
出版狀態已發佈 - 七月 1 2004
對外發佈Yes

ASJC Scopus subject areas

  • Ophthalmology

指紋 深入研究「Toxic keratopathy associated with abuse of low-dose anesthetic: A case report」主題。共同形成了獨特的指紋。

引用此